Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 142, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 26, 2007, 4:30 PM CDT for Ascension Parish, Iberville Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2007, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 26, 2007, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Ascension Parish, LA, Iberville Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 262130
SVRLIX
LAC005-047-262200-
/O.NEW.KLIX.SV.W.0142.070826T2130Z-070826T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DONALDSONVILLE...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 500 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR CARVILLE...OR ABOUT 7 MILES NORTHWEST OF
DONALDSONVILLE...AND MOVING SOUTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DONALDSONVILLE BY 445 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3024 9119 3027 9099 3007 9095 3007 9099
3008 9100 3008 9107 3007 9109 3007 9115
TIME...MOT...LOC 2130Z 351DEG 18KT 3016 9107
$$1 follow-up statement
000
WWUS54 KLIX 262153
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 PM CDT SUN AUG 26 2007
LAC005-047-262202-
/O.EXP.KLIX.SV.W.0142.000000T0000Z-070826T2200Z/
IBERVILLE LA-ASCENSION LA-
452 PM CDT SUN AUG 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR ASCENSION AND IBERVILLE
PARISHES EXPIRES AT 500 PM CDT...
AT 448 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
PRODUCING NICKEL SIZE HAIL NEAR WHITE CASTLE...MOVING SOUTH AT 15
MPH.
LAT...LON 3024 9119 3027 9099 3007 9095 3007 9099
3008 9100 3008 9107 3007 9109 3007 9115
TIME...MOT...LOC 2152Z 010DEG 12KT 3013 9112
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:15 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 26, 3:15 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT SUN AUG 26 2007 .DISCUSSION... OVERALL...FEW CHANGES IN THE FORECAST THINKING FROM YESTERDAY. ABOVE NORMAL PRECIPITATION CHANCES APPEAR TO BE IN THE OFFING FOR THE NEXT COUPLE OF DAYS AS THE MID AND UPPER LEVEL LOW OVER THE NORTHERN GULF OF MEXICO CONTINUES TO DRIFT SLOWLY TO THE NORTHWEST. DEEP MOISTURE WILL REMAIN OVER THE FORECAST AREA WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES. A WEAK FRONTAL BOUNDARY/TROUGH HAS SAGGED A BIT FARTHER SOUTH ACROSS THE GULF COAST STATES SINCE YESTERDAY AND MAY MOVE A LITTLE FARTHER SOUTH AND APPROACH THE NORTHERN ZONES OF THE FORECAST AREA BEFORE DISSIPATING. THIS BOUNDARY AS WELL AS LAND AND SEA/LAKE INTERACTIONS AND OUTFLOW BOUNDARIES FROM OLD CONVECTION WILL LIKELY SERVE AT THE MAIN FOCUSING MECHANISMS FOR NEW CONVECTIVE DEVELOPMENT THROUGH TUESDAY. AS THE MID/UPPER LOW SHIFTS TO THE NORTHWEST AND WEAKENS...UPPER LEVEL RIDGING WILL BUILD EAST ACROSS THE SOUTHEAST U.S. ONCE AGAIN ALTHOUGH THE LATEST MODEL RUNS SEEM A LITTLE WEAKER WITH THIS FEATURE. HOWEVER...CONVECTIVE COVERAGE IS EXPECTED TO DECREASE SOMEWHAT WEDNESDAY AND THURSDAY. BY THE END OF THE WEEK...THE UPPER RIDGE WILL RETROGRADE BACK TO THE SOUTHERN PLAINS AND SOUTHWEST WHILE AN UPPER TROUGH DIGS ALONG THE EAST COAST WITH AN ASSOCIATED COLD FRONT FORECAST TO SETTLE SOUTH TOWARD THE GULF COAST BY SATURDAY. THE APPROACH OF THIS BOUNDARY ALONG WITH SHORT WAVES ROTATING AROUND THE SOUTHWEST CONUS RIDGE WILL HELP INITIATE CONVECTION FRIDAY AND SATURDAY. && .AVIATION... WITH THE EXCEPTION OF ISOLATED CONVECTION LATE THIS AFTERNOON AND EARLY THIS EVENING...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH TONIGHT. THE EXCEPTION COULD BE AT KBTR AND KMCB WHERE SOME LIGHT FOG COULD PRODUCE A PERIOD OF MVFR CONDITIONS LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... MCB 71 89 71 89 / 20 60 30 60 BTR 74 89 74 89 / 20 60 30 60 MSY 75 89 75 89 / 20 60 30 60 GPT 75 89 75 89 / 30 60 30 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 26, 11:00 AM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN AUG 26 2007 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-271215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1100 AM CDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. ALTHOUGH WIDESPREAD ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS OF RAIN. LOCALLY HEAVY RAINFALL WITH SOME OF THE THUNDERSTORMS MAY CAUSE WATER TO POND ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY WHILE SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WEDNESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS MAY OCCUR MONDAY WITH THE PRIMARY SEVERE WEATHER RISK BEING DAMAGING DOWNBURST WIND GUSTS. AT THIS TIME...THE THREAT OF HAZARDOUS WEATHER IS LOW FOR TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 26, 10:46 AM CDT, 5 hours 44 minutes before
LAZ061-063-261645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1046 AM CDT SUN AUG 26 2007 ...STRONG THUNDERSTORM OVER JEFFERSON PARISH... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL...3 MILES SOUTH OF HARVEY....MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WITH HEAVY RAINFALL WILL BE NEAR...JEAN LAFITTE AND BARATARIA AT 1115 AM...LAFITTE AT 1130 AM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
Special weather statement, Aug 26, 3:29 PM CDT, 1 hour 1 minute before
LAZ036-037-262130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 329 PM CDT SUN AUG 26 2007 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL OVER EAST FELICIANA AND SAINT HELENA PARISHES... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL ABOUT 4 MILES SOUTHEAST OF FELPS. THE THUNDERSTORM WAS NEARLY STATIONARY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:02 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 28 min |
| Aug 26, 6:02 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.